Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Heart symptoms worse even with beta blocker-what is this?

I have been on a beta blocker for a year now for tachycardia . Dr didn t investigate the cause other than doing a holter monitor and EKG several times. It was also blamed on my thyroid before they took half of it out due to nodules...none of these things fit the cause for the fast heart rate and nothing improves it (not even weight loss ). The symptoms I get are heart pounding (palipitations) tingling in both hands, short of breath , clammy- like a cold sweat, confusion and extreme exhaustion . It seems to be happening more frequently too. These symptoms were not all present when I first started taking the beta blockers 1 year ago. One day last week, I forgot to take the med and this happened so I blamed it on that. The next time it happened exactly the same and I had already taken the beta blocker hours before. I also have an autoimmune disease so I thought it was yet another symptom from that but wanted to ask anyway to see if other s have the same symptoms. I am in the process of changing doctors because I have had it with this one. I am looking for advice from people who have experienced these symptoms and not people telling me to go back to the Dr as I have already done.
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  297
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
  User's Response
All of your symptoms sound like adrenal problems, or pituitary not stimulating your adrenals or overstimulating. Have you had an ACTH and cortisol test? Which autoimmune condition do you have? Did you lose weight on your own or mysteriously? Also a symptom of adrenal problems. You should see a good endocrinologist had have them do a blood workup. good luck.
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor